Vol. 79

Front:[PDF file] Back:[PDF file]
Latest Volume
All Volumes
All Issues
2007-10-10

Monte Carlo Integration Technique for the Analysis of Electromagnetic Scattering from Conducting Surfaces

By Mrinal Mishra and Nisha Gupta
Progress In Electromagnetics Research, Vol. 79, 91-106, 2008
doi:10.2528/PIER07092005

Abstract

A new numerical method is proposed for the analysis of electromagnetic scattering from conducting surfaces. The method involves Monte Carlo integration technique in the Method of Moments solution of the Electric Field Integral Equation for determining the unknown induced current distribution on the surface of the scatterers. The unknown current distribution is represented in terms of a modified entire domain polynomial basis functions satisfying the appropriate edge conditions and symmetry conditions of the problem. This leads to very small order of the Method of Moments matrix as compared to the conventional sub-domain basis functions. The accuracy and the effectiveness of the method are demonstrated in three cases of scattering from conducting circular disks and results are compared with the solutions using conventional sub-domain basis functions. While the sub domain analysis is incapable of handling large domain problems, the proposed method overcomes this limitation. It is also observed that the proposed method is superior to conventional sub-domain method in dealing with singularity problem of the integral equation easily and efficiently.

Citation

 (See works that cites this article)
Mrinal Mishra and Nisha Gupta, "Monte Carlo Integration Technique for the Analysis of Electromagnetic Scattering from Conducting Surfaces," Progress In Electromagnetics Research, Vol. 79, 91-106, 2008.
doi:10.2528/PIER07092005
http://jpier.org/PIER/pier.php?paper=07092005

References


    1. Harrington, R. F., Field Computation by Moment Methods, IEEE/Oxford University Press, New Jersey, 1995.

    2. Arnold, M. D., "An efficient solution for sacttering by a perfectly conducting strip grating," J. of Electromagn. Waves and Appl., Vol. 20, No. 7, 891-900, 2006.
    doi:10.1163/156939306776149905

    3. Zhao, J. X., "Numerical and analytical formulations of the extended MIE theory for solving the sphere sacttering problem," J. of Electromagn. Waves and Appl., Vol. 20, No. 7, 967-983, 2006.
    doi:10.1163/156939306776149815

    4. Ruppin, R., "Scattering of electromagnetic radiation by a perfect electromagnetic conductor sphere," J. of Electromagn. Waves and Appl., Vol. 20, No. 12, 1569-1576, 2006.
    doi:10.1163/156939306779292390

    5. Ruppin, R., "Scattering of electromagnetic radiation by a perfect electromagnetic conductor cylinder," J. of Electromagn. Waves and Appl., Vol. 20, No. 13, 1853-1860, 2006.
    doi:10.1163/156939306779292219

    6. Hussein, K. F. A., "Efficient near-field computation for radiation and scattering from conducting surfaces of arbitrary shape," Progress In Electromagnetics Research, Vol. 69, 267-285, 2007.
    doi:10.2528/PIER07010302

    7. Hussein, K. F. A., "Fast computational algorithm for EFIE applied to arbitrarily-shaped conducting surfaces," Progress In Electromagnetics Research, Vol. 68, 339-357, 2007.
    doi:10.2528/PIER06122502

    8. Bouche, D. P., F. A. Molinet, and R. Mittra, Asymptotic and hybrid techniques for electromagnetic scattering, Proc. IEEE, Vol. 81, No. 12, 1658-1684, 1993.

    9. Duan, D.-W., Y. Rahmat-Samii, and J. P. Mahon, Scattering from a circular disk: A comparative study of PTD and GTD techniques, Proc. IEEE, Vol. 79, No. 10, 1472-1480, 1991.

    10. Michaeli, A., "Equivalent edge currents for arbitrary aspects of observation," IEEE Trans. Antennas Propagat., Vol. AP-33, No. 3, 252-258, 1985.

    11. Michaeli, A., "Elimination of infinities in equivalent edge currents- Part I: Fringe current components," IEEE Trans. Antennas Propagat., Vol. AP-33, No. 1, 112-114, 1985.

    12. Knott, E. F., "The relationship between Mitzner's ILDC and Michaeli's equivalent currents," IEEE Trans. Antennas Propagat., Vol. AP-33, No. 7, 912-918, 1986.

    13. Balanis, C. A., Advanced Engineering Electromagnetics, John Wiley & Sons, New York, 1989.

    14. Kouyoumjian, R. G. and P. H. Pathak, A uniform geometrical theory of diffraction of an edge in a perfectly conducting surface, Proc. IEEE, Vol. 62, 1480-1461, 1974.

    15. Lee, S. W. and G. A. Deschamps, "A uniform asymptotic theory of electromagnetic diffraction by a curved wedge," IEEE Trans. Antennas Propagat., Vol. AP-24, 25-34, 1976.
    doi:10.1109/TAP.1976.1141283

    16. Bechtel, M. E., Application of geometric diffraction theory to scattering from cones and disks, Proc. IEEE, Vol. 53, 877-882, 1965.

    17. Ryan, Jr., C. E. and L. Peters, Jr., "Evaluation of edge-diffracted fields including equivalent currents for the caustic regions," IEEE Trans. Antennas Propagat., Vol. AP-17, No. 3, 292-299, 1969.
    doi:10.1109/TAP.1969.1139445

    18. Marsland, D. P., C. A. Balanis, and S. A. Brumley, "Higher order diffractions from a circular disk," IEEE Trans. Antennas Propagat., Vol. AP-35, No. 12, 1436-1444, 1987.
    doi:10.1109/TAP.1987.1144034

    19. Kaye, M., P. K. Murthy, and G. A. Thiele, "An iterative method for solving scattering problems," IEEE Trans. Antennas Propagat., Vol. AP-33, 1272-1279, 1985.
    doi:10.1109/TAP.1985.1143510

    20. Murthy, P. K., K. C. Hill, and G. A. Thiele, "A hybrid-iterative method for solving scattering problems," IEEE Trans. Antennas Propagat., Vol. AP-34, No. 10, 1173-1180, 1986.
    doi:10.1109/TAP.1986.1143738

    21. Li, L. W., P. S. Kooi, Y. L. Qiu, T. S. Yeo, and M. S. Leong, "Analysis of electromagnetic scattering of conducting circular disk using a hybrid method," Progress In Electromagnetics Research, Vol. 20, 101-123, 1998.
    doi:10.2528/PIER97111200

    22. Kolundˇzija, B. M., "Accurate solution of square scatterer as benchmark for validation of electromagnetic modeling of plate structures," IEEE Trans. on Antennas and Propagation, Vol. 46, No. 7, 1009-1014, 1998.
    doi:10.1109/8.704802

    23. Notaros, B. M., B. D. Popovic, J. PeetersWeem, R. A. Brown, and Z. Popovic, "Efficient large-domain MoM solutions to electrically large practical EM problems," IEEE Trans. Microwave Theory and Tech., Vol. 49, No. 1, 151-159, 2001.
    doi:10.1109/22.899977

    24. Notaros, B. M. and B. D. Popovic, General entire-domain method for analysis of dielectric scatterers, IEE Proceedings — Microwaves, Vol. 143, No. 6, 498-504, 1996.

    25. Tong, M. S. and W. C. Chew, "Nystrom method with edge condition for electromagnetic scattering by 2d open structures," Progress In Electromagnetics Research, Vol. 62, 49-68, 2006.
    doi:10.2528/PIER06021901

    26. Wilton, D. R., S. M. Rao, A. W. Glisson, D. H. Schaubert, O. M. Al-Bundak, and C. M. Butler, "Potential integrals for uniform and linear source distributions on polygonal and polyhedral domains," IEEE Trans. Antennas Propag., Vol. AP- 32, No. 3, 276-281, 1984.
    doi:10.1109/TAP.1984.1143304

    27. Graglia, R. D., "On the numerical integration of the linear shape functions times the 3-D Green's function or its gradient on a plane triangle," IEEE Trans. Antennas Propag., Vol. 41, No. 10, 1448-1455, 1993.
    doi:10.1109/8.247786

    28. Ylä-Oijala, P. and M. Taskinen, "Calculation of CFIE impedance matrix elements with RWG and n RWG functions," IEEE Trans. Antennas Propag., Vol. 51, No. 8, 1837-1846, 2003.
    doi:10.1109/TAP.2003.814745

    29. Sadiku, M. N. O., Numerical Techniques in Electromagnetics, CRC Press, New York, 2001.

    30. Press, W. H., S. A. Teukolsky, W. T. Vetterling, and B. P. Flannery, Numerical Recipes, 2nd edition, Cambridge University Press, 1992.

    31. Dedrick, K. G., A. R. Hessing, and G. L. Johnson, "Bistatic radar scattering by randomly oriented wires," IEEE Transactions on Antennas and Propagation, Vol. AP-26, No. 3, 420-426, 1978.
    doi:10.1109/TAP.1978.1141862

    32. Barrowes, B. E., Chi O. Ao, F. L. Teixeira, J. A. Kong, and L. Tsang, "Monte Carlo simulation of electromagnetic wave propagation in dense random media with dielectric spheroids," IEICE Trans. Electron., Vol. E83-C, No. 12, 1797-1802, 2000.